Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 22, 2013, 5:03 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 22, 2013, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 22 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WGUS54 KLZK 222203 FFWLZK ARC119-125-230100- /O.NEW.KLZK.FF.W.0049.130622T2203Z-130623T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 503 PM CDT SAT JUN 22 2013 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS... EASTERN SALINE COUNTY IN CENTRAL ARKANSAS... * UNTIL 800 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL NEAR MABELVALE...OR 3 MILES SOUTH OF SW LITTLE ROCK. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... DOWNTOWN LITTLE ROCK... BRYANT... SWEET HOME... SHANNON HILLS... OTTER CREEK... MABELVALE... IRONTON... HURRICANE LAKE... GEYER SPRINGS... STATE FAIRGROUNDS... CHENAL VALLEY... ARGENTA... VIMY RIDGE... QUAPAW QUARTER... PARKERS-IRON SPGS... FERNDALE... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN! && LAT...LON 3482 9258 3477 9222 3456 9225 3455 9256 $$ 224
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:24 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 2:24 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 224 PM CDT SAT JUN 22 2013 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION EACH AFTERNOON TO EARLY EVENING...AND LOCATION AND COVERAGE. MOSTLY A DIURNALLY DRIVEN POTENTIAL WITH LACK OF ANY SYNOPTIC SYSTEM. SEVERE STORM THREAT IS ALSO EXPECTED TO REMAIN LOW AND ISOLATED. TEMPERATURE FORECAST WILL HOLD AROUND NORMAL VALUES TO A BIT ABOVE. AFTERNOON CU FIELD HAS FORMED AGAIN AND ISOLATED CONVECTION HAS FORMED MAINLY OVER SE...CENTRAL TO NORTHERN AR. NOT SEE MUCH OF ANY SHORT WAVE ENERGY TODAY AND CONVECTION WILL AGAIN BE DIURNALLY DRIVEN AND GRADUALLY DISSIPATE AFTER SUNSET. THE UPPER RIDGE HAS HELDED OVER THE CENTRAL TO EASTERN PLAINS...TO A WEAK UPPER LOW OVER THE SE U.S...AND HAS KEPT MOST OF THE UPPER SHORT WAVE ENERGY OVER THE UPPER PLAINS. IN PLACE ATMOSPHERE REMAINS MOIST AND UNSTABLE AND ANY STORM THIS AFTERNOON TO EVENING COULD HAVE BRIEF HEAVY RAIN. CURRENT SLIGHT CHANCES OF CONVECTION GOING FOR THIS AFTERNOON...BUT IF MORE DEVELOPS MAY UPDATE TO BETTER CHANCES IN SPOTS TO BETTER REPRESENT CURRENT TRENDS. HIGHS HAVE REACHED THE UPPER 80S TO LOWER 90S. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL HAVE A SLIGHT TO LOW CHANCE OF LATE AFTERNOON TO EARLY EVENING CONVECTION IN THE FIRST PEROID...THEN WINDING DOWN AFTER SUNSET. CHANCES OF CONVECTION OVER THE NEXT SEVERAL DAYS WILL REMAIN ISOLATED TO LOW SCATTERED IN THE AFTERNOON THE EARLY EVENINGS WITH LACK OF ANY SURFACE SYNOPTIC SYSTEM TO AFFECT AR. EVEN THE AMOUNT OF SHORT WAVE ENERGY IS IN QUESTION AS THE UPPER RIDGE OVER THE CENTRAL TO EASTERN PLAINS HOLDS INTO NEXT WEEK...AND TAKES THE MOST ENERGY TO THE UPPER MID WEST...THE GREAT LAKES...TO OHIO VALLEY. A FAVORED LOCATION WILL BE CENTRAL TO EASTERN AR...WHILE WESTERN AR WILL BE MORE UNDER THE UPPER RIDGE CENTER WHICH WILL SURPRESS THE ATMOSPHERE THE MOST. WE WILL MAINTIAN THE MOIST...WARM...AND UNSTABLE ATMOSPHERE OVER AR...AND OUT FLOW BOUNDARIES WILL HELP SOME CONVECTION INITIATION...WHILE MUCH WILL BE MORE RANDOM. MONDAY AND TUESDY APPEAR TO BE JUST A BIT LOWER THAN TODAY AND SUNDAY...AS THE UPPER RIDGE BUILDS A BIT MORE EAST. OTHERWISE THE SEVERE STORM THREAT WILL REMAIN LOW AND ISOLATED. TEMPERATURES WILL ALSO WARM A DEGREE OR TWO EACH DAY OUT OF CONVECTION AREAS...WHILE BE CLOSE TO NORMAL IN ANY AREAS THAT GETS RAIN. && .LONG TERM...WEDNESDAY THROUGH SATURDAY ONCE AGAIN ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT THIS AFTERNOON AND ALL CONTINUE TO ADVERTISE BROAD UPPER LEVEL RIDGING OVER THE FORECAST AREA TO START THE PERIOD. RIDGE WILL SHIFT TO THE WEST AS THE PERIOD PROGRESSES AND WILL BE CENTERED OVER THE GREAT BASIN BY NEXT WEEKEND AND LIKELY BEYOND. WESTERN SHIFT OF THIS RIDGE WILL RESULT IN NORTHWEST FLOW DEVELOPING ACROSS THE REGION WHICH WILL ALLOW A WEAK COLD FRONT TO APPROACH THE STATE LATE FRIDAY INTO FRIDAY NIGHT. A LITTLE CAUTION SHOULD ALWAYS BE EXERCISED THIS TIME OF THE YEAR WHEN MOVING FRONTS THROUGH SO ONLY SLIGHT CHANCE POPS CAN BE JUSTIFIED RIGHT NOW. OTHERWISE ANY PRECIPITATION THAT DOES DEVELOPS WILL BE YOUR TYPICAL DIURNALLY CONVECTION AND CAN BE COVERED WITH SILENT 10 POPS. TEMPERATURES WILL AVERAGE CLOSE TO NORMAL FOR LATE JUNE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 91 72 92 / 30 20 20 20 CAMDEN AR 73 93 72 93 / 20 20 20 20 HARRISON AR 69 91 69 90 / 30 20 20 20 HOT SPRINGS AR 73 92 72 92 / 20 20 20 20 LITTLE ROCK AR 73 93 73 93 / 30 20 20 20 MONTICELLO AR 73 93 72 94 / 50 20 20 20 MOUNT IDA AR 72 90 71 91 / 20 20 20 20 MOUNTAIN HOME AR 70 90 70 91 / 30 20 20 20 NEWPORT AR 73 90 72 93 / 30 20 20 20 PINE BLUFF AR 73 92 72 92 / 30 20 20 20 RUSSELLVILLE AR 71 92 72 93 / 30 20 20 20 SEARCY AR 72 91 71 92 / 30 20 20 20 STUTTGART AR 73 92 72 92 / 30 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...56
Hazardous weather outlook, Jun 22, 3:50 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT SAT JUN 22 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 350 PM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY THIS EVENING. CHANCES FOR SEVERE WEATHER ARE RELATIVELY LOW...BUT THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. PEOPLE WHO ARE TAKING PART IN OUTDOOR ACTIVITIES WILL NEED TO WATCH FOR THE DEVELOPMENT OF STORMS...AND BE PREPARED TO MOVE TO A SAFE PLACE QUICKLY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY... MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THE CHANCES OF ORGANIZED SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Special weather statement, Jun 22, 2:58 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 PM CDT SAT JUN 22 2013 ARZ022-023-222030- POPE AR-VAN BUREN AR- 258 PM CDT SAT JUN 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN VAN BUREN AND CENTRAL POPE COUNTIES UNTIL 330 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF BROOMFIELD...OR 18 MILES NORTH OF RUSSELLVILLE...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SOLO... SMYRNA... HECTOR... BROOMFIELD... BROCK CREEK LAKE... SIMPSON... TREAT... SCOTTSVILLE... NOGO... MOUNTAIN MAN TRAILHEAD... BROCK CREEK CAMPGROUND... BAYOU BLUFF CAMPGROUND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3560 9314 3567 9284 3547 9280 3541 9307 TIME...MOT...LOC 1958Z 220DEG 5KT 3552 9302 224
Special weather statement, Jun 22, 3:12 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 PM CDT SAT JUN 22 2013 ARZ032-044-045-222045- FAULKNER AR-LONOKE AR-PULASKI AR- 312 PM CDT SAT JUN 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...WESTERN LONOKE AND EXTREME SOUTHERN FAULKNER COUNTIES UNTIL 345 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAVEL RIDGE...OR NEAR LITTLE ROCK AFB... MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... LITTLE ROCK AFB... JACKSONVILLE... SYLVAN HILLS... PROTHRO JUNCTION... OLMSTEAD... MCALMONT... MARCHE... LEVY... LAKEWOOD... GRAVEL RIDGE... CAMP ROBINSON... ARGENTA... MACON... GALLOWAY... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 152 AND 160. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 10 AND 14. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3474 9226 3490 9236 3500 9214 3482 9203 TIME...MOT...LOC 2013Z 062DEG 2KT 3488 9218 224
Special weather statement, Jun 22, 3:36 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 336 PM CDT SAT JUN 22 2013 ARZ032-044-222105- FAULKNER AR-PULASKI AR- 336 PM CDT SAT JUN 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI AND SOUTHERN FAULKNER COUNTIES UNTIL 400 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAUMELLE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAUMELLE... MORGAN... MAYFLOWER... MARCHE... LAKE CONWAY... PALARM... NATURAL STEPS... CATO... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 132 AND 146. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3505 9249 3496 9221 3481 9239 3485 9248 TIME...MOT...LOC 2036Z 208DEG 8KT 3485 9240 51
Local storm report, Jun 22, 4:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM LIGHTNING GRAVEL RIDGE 34.87N 92.19W
06/22/2013 PULASKI AR 911 CALL CENTER
LIGHTNING STRUCK A HOUSE...STARTING A FIRE. DAMAGE WAS
NOT SEVERE.
&&
28Local storm report, Jun 22, 4:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM LIGHTNING GRAVEL RIDGE 34.87N 92.19W
06/22/2013 PULASKI AR 911 CALL CENTER
LIGHTNING STRUCK A HOUSE...TRAVELING INTO THE HOUSE VIA
A GAS LINE. THERE WAS DAMAGE BEHIND THE KITCHEN STOVE.
TWO TREES WERE ALSO STRUCK.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:58 PM CDT | Special Weather Statement | LZK | Pope | 32 min |
| Jun 22, 3:12 PM CDT | Special Weather Statement | LZK | Pulaski | 33 min |
| Jun 22, 3:36 PM CDT | Special Weather Statement | LZK | Pulaski | 29 min |
| Jun 22, 4:25 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| Jun 22, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.